Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Hair Loss An Acute Symptom Of AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Body

What Are the Symptoms of HIV and AIDS?

...powerful thing. 1.There's a big difference between the symptoms of HIV and the symptoms of advanced HIV, also known as AIDS. HIV is a virus that attacks your immune system. During its initial assault (which is known as acute infection or primary infection ), your immune system tries to mount a defense. That defense can cause many people to develop symptoms that usually go away after a few days. Here's the catch: Those symptoms,...
Ask the Experts

Hair loss & Kaletra

I had a bad acute phase in late July-early August. My doctor was particularly concerned that I was having headaches and urged me to start HAART immediately, which I did. I have been on a Truvada/Kaletra regimen since August 10 and my viral load...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hello, and thanks for posting. Although hair loss is a rare complication of antiretroviral therapy, it certainly may occur. Since you have other therapy options it would be reasonable Read more »

HIV and hair loss

I am an HIV positive male. I currently have an undetectable viral load and a CD4 count of 170. Additionally, I am on the antiviral Atripla and antibiotic Bactrim. Since becoming undetectable, I have began losing my hair on various parts of my body....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Fluxes in the immune system and use of various drugs can impact hair growth. A small percentage of patients report increased hair loss when starting effective HIV therapy. In some cases that stabilized and reveres. Since other conditions can... Read more »

Hair Loss and HIV?

Hi Dr. Young,I'm wondering if hair loss is a common symptom of ongoing HIV infection? I have been losing a lot of hair recently (much more than usual), and my scalp seems crusty and sensitive. When I scratch my scalp, there is always crust under...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post and words.Hair loss is not a commonly reported side effect of HIV medications, save for known issues with the now-old protease inhibitor, indinavir Read more »

Hair Loss

Hi, I have been taking Atripla since the beginning of April, 2008. I have noticed that I have been losing my hair in strands. Is this common in Aids patients? There is a pattern of male baldness in my family but i had a full head of hair, even...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Some excess hair loss can be seen with AIDS as well as some modest contribution by some HIV drugs (the FTC in Atripla occasionally seems to result Read more »
Articles
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

... Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat Read more »
AIDS InfoNet

Acute HIV Infection

... What Is Acute HIV Infection? Testing for Acute HIV Infection Risk of Immune Damage Risk of Infecting Others Treating Acute HIV Infection Read more »
The Well Project

Women, Depression and HIV/AIDS

...Options Get Evaluated and Treated for Depression Depression Is More Common in Women While many people living with HIV (HIV-positive people) suffer from depression, it is more common in HIV-positive women than HIV-positive men. In some... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

... Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Read more »
Connect With Others

accute hiv

Posted by CJA, 1 Reply
...can acute hiv cause hair loss with in 5 month like the hair cells to stop growing or could it be something else 23 years old? Read more »

hair loss

Posted by mistake1, 1 Reply
...does anyone know if hair loss is an hiv symptom and itchy skin also? Read more »

hair loss?

Posted by Anonymous, 3 Replies
...In the last year I have lost alot of my hair, has anyone else experience this as a problem or is it from something other than HIV? Read more »

hair loss

Posted by Anonymous, 1 Reply
...would hair loss be normal for an infected individual...i am sure someone will just say it's stress Read more »